MAUDE Adverse Event Report: ALPHATEC SPINE, INC OSSEOSCREW; OSSEOSCREW F TI HIGH TOP 6.5 X 50MM

ALPHATEC SPINE, INC OSSEOSCREW; OSSEOSCREW F TI HIGH TOP 6.5 X 50MM
Model Number 53165-50; 53165-50
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
After removing a screw, the surgeon was unable to decompress the expansion area because the tulip was locked in place.
 
Additional Manufacturer Narrative
H6: problem code:2017 component code: 568 type of investigation: 3331; 10 investigation findings: 4248 investigations conclusions: 18 h10: visual inspection of both osseoscrew's confirms the event.The expansion region was not collapsed on either screw.The reported event states the surgeon used a regular osseoscrew driver to remove the screws.The surgical technique guide indicates osseoscrew retrieval tool (pn 54900-30) is to be used to engage and remove the distal tip of the screw remaining in the vertebral body.The tool is used to advance the distal tip of the osseoscrew anteriorly; this will collapse the expansion region.The surgeon is to confirm the distal tip is collapsed using lateral fluoro images.Once the expansion region is collapsed, rotate counterclockwise and proceed to back the distal tip out.Based on information provided, the surgical technique guide was not followed.Labeling review: the indications for use as stated in ins-101; the osseoscrew system (for use with the zodiac spinal fixation system and illico mis posterior fixation system) is intended to restore the integrity of the spinal column even in the absence of fusion for a limited time period in patients with advanced stage tumors involving the thoracic and lumbar spine in whom life expectancy is of insufficient duration to permit achievement of fusion.Warnings 5.Once the osseoscrew implant has been deployed, it may be difficult to un-deploy, re-position, or remove; therefore, it is important to confirm proper placement of the osseoscrew prior to deploying the expansion feature by use of fluoroscopy or other suitable imaging technique.

Brand Name
OSSEOSCREW
Common Device Name
OSSEOSCREW F TI HIGH TOP 6.5 X 50MM
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12255865
Report Number2027467-2021-00053
Device Sequence Number3635417
Product Code NKB
UDI-Device Identifier00844856049062
UDI-Public00844856049062
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181980
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number53165-50; 53165-50
Device Lot Number650666; 718434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale